Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 63, NWS Tucson, AZ

September 25, 2025Pima County, Arizona

NWS Tucson, AZ issued this flash flood warning at Sep 25, 2025, 2:51 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2025, 2:51 PM MST (21:51 UTC)
Expired
Sep 25, 2025, 5:45 PM MST
In force
3 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Pima County, AZ

The radar

The Tucson radar (KEMX), 24 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Yuma Prvg Ground, AZ (K1Y7), launched 12:00Z, 9.9 hours before the alert went out and 348 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Yuma Prvg Ground, AZ at 12:00Z on 2025-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Yuma Prvg Ground, AZ at 12:00Z on 2025-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
174 J/kg
Mixed-layer CIN
-245 J/kg
Mixed-layer LCL
2410 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

776 
WGUS55 KTWC 252151
FFWTWC
AZC019-260045-
/O.NEW.KTWC.FF.W.0063.250925T2151Z-250926T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
251 PM MST Thu Sep 25 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  Eastern Pima County in southeastern Arizona...

* Until 545 PM MST.

* At 251 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain in Rita Ranch. Between 0.8 and 1.2 inches of rain have 
  fallen. Additional rainfall amounts of 0.2 to 0.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Tucson, Vail, Saguaro National Park East and Rita Ranch.

This includes the following highways...
	Interstate 10 between mile markers 271 and 282.
	Route 83 near mile marker 58.

This includes the following Flash Flood Prone Locations...
Old Spanish Trl at Rincon Creek, Andrada Rd east of Wentworth Rd, 
Camino Loma Alta at Rincon Creek and Old Spanish Trail at Jeremy 
Wash.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3214 11074 3213 11082 3206 11090 3198 11071
      3208 11058 3214 11064

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

DV
2 follow-up statements
049 
WGUS75 KTWC 252254
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
354 PM MST Thu Sep 25 2025

AZC019-260045-
/O.CON.KTWC.FF.W.0063.000000T0000Z-250926T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
354 PM MST Thu Sep 25 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST THIS 
AFTERNOON FOR EASTERN PIMA COUNTY...

At 354 PM MST, Doppler radar indicated thunderstorms produced heavy 
rain in Rita Ranch. Between 0.8 and 1.2 inches of rain have fallen. 
Flooding impacts will continue, but no additional rainfall is 
expected.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Tucson, Vail, Saguaro National Park East and Rita Ranch.

This includes the following highways...
	Interstate 10 between mile markers 271 and 282.
	Route 83 near mile marker 58.

This includes the following Flash Flood Prone Locations...
Old Spanish Trl at Rincon Creek, Andrada Rd east of Wentworth Rd, 
Camino Loma Alta at Rincon Creek and Old Spanish Trail at Jeremy 
Wash.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3214 11074 3213 11082 3206 11090 3198 11071
      3208 11058 3214 11064

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

EDWARDS
238 
WGUS75 KTWC 260042
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
542 PM MST Thu Sep 25 2025

AZC019-260052-
/O.EXP.KTWC.FF.W.0063.000000T0000Z-250926T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
542 PM MST Thu Sep 25 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MST THIS AFTERNOON FOR 
EASTERN PIMA COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 800 PM MST Saturday for areas 
of Southeastern Arizona.

&&

LAT...LON 3214 11074 3213 11082 3206 11090 3198 11071
      3208 11058 3214 11064

$$

EDWARDS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 1:38 PM MST, 1 hour 13 minutes earlier.

Area forecast discussion, Sep 25, 1:38 PM MST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
138 PM MST Thu Sep 25 2025

.SYNOPSIS...A weather system will bring periods of rain showers and
thunderstorms this afternoon through the weekend. A Flash Flood
Watch in effect through Saturday evening. Thunderstorms will be
capable of producing strong to severe gusty winds, hail, and heavy
rainfall.

&&

.KEY MESSAGES...Active Monsoonal Period This afternoon through
Saturday.
-Flash Flood Watch is in effect through Saturday evening.
-Thunderstorms will be capable of producing strong to severe gusty
winds, hail, and heavy rainfall. The strongest of storms will be in
this afternoon and Friday afternoon.

&&

.DISCUSSION...The main forecast focus for this afternoon through
the weekend will be on a notably more active Monsoon pattern with
favorable ingredients for heavy rainfall, wind, hail, and frequent
lightning. Storms have been forming mainly from the Tucson Metro
eastward and have been quickly growing upscale after tapping into a
more robust dynamic and thermodynamic environment. The more
favorable environment may allow for showers and a few thunderstorms
to continue into the evening hours. Most of the activity so far has
been just east of the Tucson Metro, but we have also been seeing an
uptick in activity on the west to northwest side of Tucson as well.
Storm motions have been fairly steady pace so far, but more intense
cores have been responsible for high rainfall rates between 1 to 1.5
inches per hour. At rainfall rates over 1 inch per hour, urban
and rural flood prone locations have a much higher likelihood of
experiencing impacts from flash flooding.

The primary feature responsible for the uptick in Monsoonal
thunderstorm activity is a strong upper low which will be nudging
further inland from the California coast. As this transition
occurs, the air will have a tendency to rise over southeast
Arizona. Strong dynamic support in the form of diffluence aloft is
increasing, lending a boost to individual thunderstorm intensity.
Environmental wind shear is also increasing as the upper low
nudges closer which will continue to help increase individual
thunderstorm longevity and intensity. Stronger storms influenced
by these ingredients are more likely to produce heavier rainfall
rates, hail, strong winds, and more frequent lightning.

The secondary feature responsible for the anticipated uptick in
Monsoonal thunderstorm activity is a plume of atmospheric moisture.
As the aforementioned low continues to nudge closer, we will see a
gradual uptick in deep southerly flow to help sustain above normal
moisture from the Gulf of California. While precipitable water on
yesterday afternoon's upper air sounding at KTWC was around 1.1
inches, a bit drier than I was anticipating, this morning's 18Z
sounding had around 1.4 inches. Dry air aloft mixing into the upper
part of the storms could enhance thunderstorm downdrafts and
outflows leading to locally strong to severe wind gusts and blowing
dust. On the flip side of that, we have sufficient moisture in place
supportive of heavy rainfall with rates over 1 inch per hour. A
Flash Flood Watch is now in effect through 8 pm Saturday evening.
Expect water rises in rivers and washes with low water crossings
becoming dangerous and impassible. Remember: Turn around, don't
drown!

Tomorrow, the low pressure center will tap into a stream of deeper
moisture from northern Mexico and the Gulf of California. IVT values
will be in the 300-400 kg/m(s) range resulting in a very saturated
atmosphere supporting scattered to widespread showers and
thunderstorms. Stronger storms will again be capable of producing
0.75"-1"+ of rain in a short amount of time. Higher amounts can be
expected in the mountains. Overnight rain showers will persist on
and off again tomorrow night. If there is a little more clearing of
the clouds by the late tomorrow morning, we can expect a rapid and
strong thunderstorm growth due to heating (increasing the CAPE).
Rain showers and thunderstorms will be waning on Saturday, but with
how saturated the soils will be, it will continue to pose flooding
issues through Saturday.

Overall, this is looking to be a surprisingly active period for the
Monsoon with multiple hazards on the table over the next few days
including flash flooding, strong winds, blowing dust, hail, and
frequent lightning.

&&

.AVIATION...Valid through 27/00Z. SCT to BKN mainly KTUS eastward
AOA 5-10k ft AGL with scattered to widespread TSRA and SHRA
through most of the forecast period. Gusty and erratic winds to
around 35-45+ kts will accompany thunderstorms. Outside of
thunderstorms, SFC winds SLY to SWLY at 10-15 kts with gusts up to
25 kts. Scattered to numerous storms are expected again tomorrow
afternoon as well. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Active monsoonal pattern this afternoon through the
weekend, bringing thunderstorms and wetting rain showers. A low
pressure center will be moving through the region and tapping into
above normal moisture. Thunderstorms will be capable of producing
strong to severe level gusty winds, hail, and heavy rainfall. Rain
showers will linger through the weekend. General winds will be
southerly to southwesterly this afternoon through the Saturday with
speeds up to 15 mph and strong gusts up to 25 mph. The above normal
moisture will keep min RHs above 25 percent through most of the
weekend. Temperatures will be around normal through the weekend.
Next week, temperatures will be slightly above normal with winds
less than 15 mph and min RHs 18-22 percent in the valleys and 25-30
percent in the mountains.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Saturday evening for AZZ503-504-506>514.

Flood Watch from Friday morning through Saturday evening for
AZZ505.

&&

DVS

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Local storm report, Sep 25, 2:17 PM MST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
217 PM MST Thu Sep 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     Tstm Wnd Gst     14 E Dudleyville        32.94N 110.49W
09/25/2025  M57 MPH          Pinal              AZ   Mesonet

            RAWS station QHRA3 Horse Camp. Time
            estimated via radar.

&&

AJE
Local storm report, Sep 25, 2:33 PM MST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
233 PM MST Thu Sep 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     Hail             5 SW San Manuel         32.57N 110.71W
09/25/2025  E0.70 Inch       Pinal              AZ   Trained Spotter

            Trained spotter reported dime sized hail.

&&

JVT

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 11:47 AM MSTSevere Thunderstorm WarningTWCCochise, Pima43 min
Sep 25, 12:24 PM MSTSevere Thunderstorm WarningTWCCochise, Pima51 min
Sep 25, 12:51 PM MSTSevere Thunderstorm WarningTWCPima39 min
Sep 25, 1:00 PM MSTFlash Flood Warning Considerable damage threatTWCCochise3 hr
Sep 25, 1:11 PM MSTSevere Thunderstorm WarningTWCCochise49 min
Sep 25, 1:26 PM MSTSevere Thunderstorm WarningTWCGraham, Pinal49 min
Sep 25, 2:04 PM MSTSevere Thunderstorm WarningTWCPima41 min
Sep 25, 2:18 PM MSTSevere Thunderstorm WarningTWCPinal42 min
Sep 25, 2:28 PM MSTSevere Thunderstorm WarningTWCCochise47 min
Sep 25, 2:40 PM MSTFlash Flood Warning Considerable damage threatTWCPinal3 hr
Sep 25, 2:54 PM MSTSevere Thunderstorm WarningTWCCochise51 min
Sep 25, 3:21 PM MSTAreal Flood AdvisoryTWCCochise114 min
Sep 25, 3:43 PM MSTSevere Thunderstorm WarningTWCCochise47 min
Sep 25, 4:22 PM MSTAreal Flood AdvisoryTWCCochise113 min

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.